U.S. doctors online nowAsk doctors free
Brooklyn, NY
A 51-year-old male asked:

Im a 51-year-old male. does oral prednisone affect the liver, kidneys or stomach? if yes, can you tell me how? i hurt my lower back (left side) muscles a few days ago and nothing is helping it. usually a 9-day course of oral prednisone cures it?

2 doctor answers2 doctors weighed in
Dr. Amrita Dosanjh
Pediatric Pulmonology 36 years experience
6th day taper: Please monitor your BP, during the course. After the 5th day, you may taper the dose to lessen side effects. Prednisone does have a number of side effects and the longer the course, the more likely you are to develop an adverse reaction. An antacid may be used while on Prednisone to decrease gastritis.
Dr. Lauren Bickel
Specializes in Family Medicine
Quite safe: Prednisone for a short course is usually quite safe, especially if one does not have diabetes (prednisone can raise blood sugar). It is tolerated better by stomach than aspirin or NSAIDs, but taking it with food still safest. Topical NSAIDs (Aspercreme, Voltaren gel) & ice alternating with heat & gentle stretching also help

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 30, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.